MAUDE Adverse Event Report: AESCULAP AG UTERINE CANNULAE W/2 CONES LGTH 330MM; GYNAECOLOGY AND OBSTETRICS

AESCULAP AG UTERINE CANNULAE W/2 CONES LGTH 330MM; GYNAECOLOGY AND OBSTETRICS
Model Number ER876
Medical Device Problem Codes Disconnection (1171); Material Fragmentation (1261); Separation Problem (4043)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with er876 - uterine cannulae w/2 cones lgth 330mm.According to the complaint description, the acorn tip of the cannula disconnected during surgery.Retained foreign body following procedure.Patient had an outpatient laparoscopic left ovarian cystectomy.During procedure a cohen uterine manipulator was used with an acorn top.During the procedure the acorn tip became disconnected from the manipulator.This was not detected during the procedure.Patient was dispositioned home.Returned to provider clinic the next day with complaints of vaginal fullness.Vaginal exam performed and ecorn tip discovered and removed with no harm to patient.An additional medical intervention was necessary.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The adverse event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Additional information - block a3 investigation results: as of the date of this report the complaint product was not provided for investigation.Therefore, a thorough investigation is not possible.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.In the event that the complaint product will be provided for investigation in the future, an update of this report will be provided unsolicited.Based upon the investigations results a capa is not necessary.

Brand Name
UTERINE CANNULAE W/2 CONES LGTH 330MM
Common Device Name
GYNAECOLOGY AND OBSTETRICS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11516210
Report Number9610612-2021-00187
Device Sequence Number3280790
Product Code LFK
UDI-Device Identifier04038653042449
UDI-Public4038653042449
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberER876
Device Catalogue NumberER876
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer05/26/2021
Initial Report FDA Received Date03/18/2021
Supplement Report FDA Received Date06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;